Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 20, NWS Bismarck, ND

October 13, 200613 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 13, 2006, 4:00 AM CDT for 13 counties in North Dakota. It took effect at Oct 13, 2006, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2006, 4:00 AM CDT (09:00 UTC)
In effect from
Oct 13, 2006, 7:00 AM CDT
Expired
Oct 13, 2006, 7:09 PM CDT
In force
12 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 110 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 130900
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
400 AM CDT FRI OCT 13 2006

...WIND ADVISORY IN EFFECT FOR THIS MORNING AND AFTERNOON FOR
PORTIONS OF CENTRAL NORTH DAKOTA...

.DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH
PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG
NORTHWEST WINDS AGAIN TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY WITH
OCCASIONAL GUSTS TO 45 MPH.


NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-131700-
/O.NEW.KBIS.WI.Y.0020.061013T1200Z-061013T2300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
400 AM CDT FRI OCT 13 2006

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON. 

DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH
PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG
NORTHWEST WINDS AGAIN TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY WITH
OCCASIONAL GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NH
3 follow-up statements
000 
WWUS73 KBIS 131638
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1138 AM CDT FRI OCT 13 2006

...WIND ADVISORY IN EFFECT FOR THIS MORNING AND AFTERNOON FOR
PORTIONS OF CENTRAL NORTH DAKOTA...

.DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH
PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG
NORTHWEST WINDS AGAIN TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY
WITH OCCASIONAL GUSTS TO 45 MPH.

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-132300-
/O.CON.KBIS.WI.Y.0020.000000T0000Z-061013T2300Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1138 AM CDT FRI OCT 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH
PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG
NORTHWEST WINDS AGAIN TODAY. WINDS OF 25 TO 35 MPH ARE LIKELY
WITH OCCASIONAL GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000
WWUS73 KBIS 132034
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
334 PM CDT FRI OCT 13 2006

...THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

.DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH
PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG
NORTHWEST WINDS INTO THE EVENING HOURS. WINDS OF 25 TO 35 MPH ARE
LIKELY WITH OCCASIONAL GUSTS TO 45 MPH.

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-140100-
/O.EXT.KBIS.WI.Y.0020.000000T0000Z-061014T0100Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
334 PM CDT FRI OCT 13 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

DEEP LOW PRESSURE NORTH OF THE GREAT LAKES COMBINED WITH HIGH
PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES WILL PRODUCE STRONG
NORTHWEST WINDS INTO THE EVENING HOURS. WINDS OF 25 TO 35 MPH ARE
LIKELY WITH OCCASIONAL GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000
WWUS73 KBIS 140009
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
709 PM CDT FRI OCT 13 2006

...WIND ADVISORY CANCELLED...

.THE WIND ADVISORY IN EFFECT UNTIL 8 PM FOR EASTERN PORTIONS OF
CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. WITH SUNSET...WINDS HAVE
DIMINISHED BELOW ADVISORY CRITERIA...AND WILL CONTINUE TO DIMINISH
THROUGH THE EVENING.

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-140115-
/O.CAN.KBIS.WI.Y.0020.000000T0000Z-061014T0100Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
709 PM CDT FRI OCT 13 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA.

$$
TWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 13, 3:20 AM CDT, 40 minutes earlier.

Area forecast discussion, Oct 13, 3:20 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
320 AM CDT FRI OCT 13 2006

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
FORECAST HIGHLIGHTS IN THE SHORT TERM WILL FOCUS ON WINDS ACROSS THE
CENTRAL AND EAST TODAY...THEN WILL SHIFT TOWARDS THE END OF THE
PERIOD SUNDAY FOR THE NEXT CHANCE OF PRECIPITATION. USED A GENERAL
MODEL BLEND OF THE WRF/GFS/UKMET WITH FAIR OVERALL AGREEMENT.

CURRENTLY...DEEP LOW PRESSURE REMAINS OFF TO OUR EAST OVER THE
NORTHWEST GREAT LAKES REGION. WINDS STILL BREEZY FROM THE NORTHWEST
ACROSS THE FORECAST AREA SUSTAINED AT 15 TO 25 MPH AND A FEW GUSTS
UP TO AROUND 30 MPH. MOSTLY CLEAR SKIES ATTM WITH A FEW AREAS OF LOW
CLOUDS ADVECTING IN FROM THE NORTH.

TODAY AND TONIGHT...DEEP LOW PRESSURE WILL CONTINUE TO SLOWLY PUSH
EASTWARD OVER THE GREAT LAKES THROUGHOUT THE DAY AS DRY SURFACE HIGH
PRESSURE BUILDS OVER WESTERN ND. WINDS HOWEVER LOOK TO STAY ON THE
BREEZY SIDE DURING THE DAYTIME CENTRAL AND EAST WITH A PERSISTENT
TIGHT PRESSURE GRADIENT AND 30-40KT WINDS MIXING DOWN TO THE SURFACE
DURING THE AFTERNOON. AT THIS POINT WIND MAGNITUDES LOOK TO FALL TO
AROUND ADVISORY CRITERIA ACROSS THE EAST...SO WILL GO AHEAD AND
ISSUE A WIND ADVISORY FOR THIS MORNING AND AFTERNOON. WINDS CENTRAL
SHOULD STAY BELOW ADVISORY VALUES BUT WILL BE BREEZY. WITH THE HIGH
PRESSURE ADVECTING INTO THE NORTHERN PLAINS...SKIES WILL BE SUNNY
AND TEMPERATURES WILL WARM INTO THE 40S. MOSTLY CLEAR SKIES WILL
CONTINUE TONIGHT...WITH A FEW HIGHER CLOUDS MOVING INTO THE WEST. IN
ADDITION...WINDS WILL RAPIDLY DECREASE THIS EVENING AS THE GRADIENT
WINDS FINALLY RELAX...GIVING WAY FOR MINIMUM TEMPERATURES SATURDAY
MORNING TO FALL WELL INTO THE TEENS WITH SURFACE DEW POINTS AROUND
10 UNDER THE DRY HIGH PRESSURE.

SATURDAY AND SATURDAY NIGHT...850H WAA ADVECTION WILL HELP DAYTIME
TEMPERATURES CLIMB INTO THE LOWER 50S WEST AND UPPER 40S EAST...AND
SATURDAY NIGHT LOWS RISING INTO THE 20S. WINDS ALSO LOOK TO BE MUCH
LIGHTER AND SKIES MOSTLY CLEAR TO PARTLY CLOUDY WITH HIGH PRESSURE
OVER THE REGION. LOOKS LIKE THERE WILL BE SOME MID TO UPPER LEVEL
CLOUDS SATURDAY DAYTIME WITH A WEAK EMBEDDED SHORT WAVE CUTTING
THROUGH THE AREA. RETURN FLOW COMMENCES SATURDAY NIGHT AS HIGH
PRESSURE MOVES EAST AND A DEVELOPING LOW PRESSURE TROUGH MOVES INTO
THE NORTHERN ROCKIES REGION.

SUNDAY AND SUNDAY NIGHT...A MORE DYNAMIC SHORT WAVE MOVES INTO THE
PACIFIC NORTHWEST LATE SATURDAY/EARLY SUNDAY...BREAKING DOWN WHAT
LITTLE RIDGING THERE IS AND MOVING INTO THE NORTHERN MONTANA REGION
BY LATER SUNDAY MORNING. IN RESPONSE WILL SEE THE SURFACE TROUGH
MOVE EAST AND INTENSIFY...ADVECTING CLOUDS INTO THE WEST AND CENTRAL
BY SUNDAY AFTERNOON...ALONG WITH A SLIGHT CHANCE OF SHOWERS WEST AND
NORTH CENTRAL. TEMPERATURES LOOK TO WARM UP A LITTLE MORE...CLOSER
TO SEASONAL NORMS WITH CONTINUED WAA. BY SUNDAY NIGHT THE MID LEVEL
SHORT WAVE AND SURFACE TROUGH MOVE ACROSS THE FORECAST AREA...WITH
SLIGHT CHANCE SHOWERS SOUTH AND CHANCE OF SHOWERS NORTH WHERE THE
BETTER SURFACE AND MID LEVEL LIFT WILL BE LOCATED. INCREASED SUNDAY
NIGHT TEMPERATURES A BIT IN RESPONSE TO THE MAGNITUDE OF WAA AND
EXPECTED EXTENSIVE CLOUD COVER. THUS WILL ALSO KEEP PRECIPITATION
TYPE ALL RAIN WITH WARM AIR ALOFT AND ABOVE FREEZING SURFACE
TEMPS.

.LONG TERM...MONDAY THROUGH FRIDAY
GFS PRETTY CONSISTANT IN MERGING AN UPPER LOW OVER THE NORTHWEST US
ON MONDAY INTO THE NORTHERN STREAM FLOW BY FRIDAY. GENERALLY
SPEAKING THIS RESULTS IN COOL CYCLONIC FLOW ALOFT OVER THE REGION SO
HARD TO DEFINE A DRY PERIOD. I LOOK FOR THE BEST CHC OF RAIN/SNOW
WITH SHORTWAVE ENERGY ON MONDAY INTO TUESDAY. OTHERWISE ONLY VERY
WIDELY SCATTERED PRECIP THE REMAINDER OF THE WEEK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CDT FOR THE FAR EASTERN FORECAST COUNTIES.

&&

NH/WAA
Hazardous weather outlook, Oct 12, 5:29 AM CDT, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
529 AM CDT THU OCT 12 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-131030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
529 AM CDT THU OCT 12 2006 /429 AM MDT THU OCT 12 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.